Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 30, NWS Lake Charles, LA

May 3, 2017Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this flash flood warning at May 3, 2017, 5:29 PM CDT for Jasper County, Newton County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2017, 5:29 PM CDT (22:29 UTC)
Expired
May 3, 2017, 11:30 PM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, TX, Newton County, TX

The radar

The Lake Charles radar (KLCH), 77 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2161 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
2.2
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted.

297 
WGUS54 KLCH 032229
FFWLCH
TXC241-351-040430-
/O.NEW.KLCH.FF.W.0030.170503T2229Z-170504T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
529 PM CDT WED MAY 3 2017

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Southwestern Newton County in southeastern Texas...
  Southeastern Jasper County in southeastern Texas...

* Until 1130 PM CDT Wednesday

* At 524 PM CDT, Doppler radar indicated thunderstorms are not as 
  widespread as they were earlier this morning, however additional 
  showers and thunderstorms are expected to develop across the 
  warned area. Flash flooding is already occurring. Rainfall amounts 
  so far have been five to seven inches today. Additional rainfall 
  amounts of one to three inches are possible this evening. This 
  will cause additional flooding across the area this evening. 

* Some locations that will experience flooding include...
  Call, Deweyville, Buna, Evadale, Wrights Settlement, Devils Pocket,
  Trout Creek, Hartburg, Old Salem and Gist.

LAT...LON 3034 9408 3036 9410 3047 9409 3053 9407
      3056 9409 3058 9409 3061 9407 3062 9407
      3063 9374 3042 9372 3039 9376 3036 9375
      3033 9376 3030 9374 3029 9371 3024 9371
      3031 9410 3033 9410

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 3, 5:14 PM CDT, 15 minutes earlier.

Area forecast discussion, May 3, 5:14 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
514 PM CDT Wed May 3 2017

.UPDATE...
Tornado Watch 190 has expired and Severe Thunderstorm Watch 192
has been issued for most of the area through midnight. The watch
covers all but the easternmost zones.

24

&&

.PREV DISCUSSION... /issued 441 PM CDT Wed May 3 2017/

SYNOPSIS...
Very busy day with severe weather this morning and flooding this
afternoon. A band of 5 to 8 inches of rainfall fell from northeast
Hardin County across southern Jasper and Newton Counties into
Calcasieu and Jeff Davis Parishes in southwest LA. Several reports
of flooding have been received, with significant flooding
affecting portions of Lake Charles requiring issuance of a Flash
Flood Emergency.

Additional storms continue to develop acrs northern portions of
the CWA ahead of a cold front that extends from the TX/LA border
west of SHV southwest toward Austin.

24

DISCUSSION...
The risk of severe weather and flooding continues across the area
this evening until the passage of the cold front. A tornado watch
remains in effect through 5 PM and an additional watch is likely
to be issued for the evening hours. The Flash Flood Watch remains
in effect through Thursday morning as an additional 3 to 5 inches
of rainfall will be possible as the convection north of the area
evolves into a squall line. Left the wind advisory in effect
across the coastal parishes and county as gusty southerly winds
will continue ahead of the front. The southerly flow will allow
water to pile up along the coast, leading to possible minor
coastal flooding this evening.

The potent upper level low and sfc cold front is expected to
move through the area this evening, and eventually east of the
region by 3 to 4 AM. This will bring an end to all the hazards
over the land zones as the drier air moves into the region. High
pres will build in behind the front overnight into Thursday bringing
much cooler and drier weather to the region for the next several
days.

24

MARINE...
MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE
TONIGHT AHEAD OF A COLD FRONT. THE INCREASED ONSHORE FLOW WILL
LEAD TO ELEVATED TIDES OF 1.5 TO 2.0 FEET ABOVE PREDICTED LEVELS
THIS EVENING AND OVERNIGHT. THE FRONT WILL MOVE ACROSS THE
COASTAL WATERS AFTER MIDNIGHT, WITH WINDS SHIFTING TO THE
NORTHWEST AND STRENGTHENING. NUMEROUS SHOWERS AND THUNDERSTORMS
WILL ACCOMPANY THE FRONT AS IT MOVES THROUGH. MODERATE TO STRONG
OFFSHORE FLOW IS EXPECTED THURSDAY THROUGH EARLY FRIDAY AS HIGH
PRESSURE BUILDS OVER THE REGION, WITH WINDS GRADUALLY SHIFTING TO
THE SOUTH BY SUNDAY.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  52  70  50  76 / 100  10   0   0
LCH  56  73  53  78 / 100  10   0   0
LFT  58  73  53  77 / 100  10   0   0
BPT  55  74  53  79 / 100  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ027>033-
     041>045-052>055-073-074.

     Coastal Flood Advisory until 1 AM CDT Thursday for LAZ073-074.

     Wind Advisory until 1 AM CDT Thursday for LAZ044-045-052>055-073-
     074.

     Wind Advisory until 7 PM CDT this evening for LAZ028-029-031>033-
     041>043.

     Coastal Flood Advisory until 4 AM CDT Thursday for LAZ052>054.

TX...Flash Flood Watch through Thursday morning for TXZ180-201-215-
     216-259>262.

     Coastal Flood Advisory until 1 AM CDT Thursday for TXZ215-216.

     Wind Advisory until 7 PM CDT this evening for TXZ215-216.

GM...Small Craft Advisory until 7 AM CDT Friday for GMZ470-472-475.

     Small Craft Advisory from 7 AM to 4 PM CDT Thursday for GMZ430-
     432-435.

     Small Craft Exercise Caution through Thursday morning for GMZ430-
     432-435.

     Small Craft Advisory until 1 AM CDT Friday for GMZ450-452-455.

&&
Hazardous weather outlook, May 3, 5:15 AM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
515 AM CDT Wed May 3 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
041100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
515 AM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Rapid changes with deteriorating weather conditions expected
today. The Storm Prediction Center has entire area with an Enhanced
Risk of severe thunderstorms, with large hail possible and
damaging winds the primary severe weather threat.

Moderate risk of excessive rainfall today with rain amounts of 3
to 6 inches are expected across Southern Louisiana, with isolated
amounts exceeding 8 inches possible. Elsewhere slight risk of
excessive rainfall with rain amounts of 2 to 3 inches are expected
with isolated amounts exceeding 5 inches possible across
Southeast Texas and Central Louisiana.

Elevated south to southeasterly winds will lead to elevated tides
of 1.5 to 2.0 feet above predicted levels this afternoon and
evening. This will result in tidal levels between 3.3 - 3.8 feet
MLLW later this afternoon and evening along coastal Southern
Louisiana and Southeast Texas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Precipitation expected to end once the cold front passes, with
cooler than normal temperatures expected though Saturday. A
warming trend with no precipitation is expected Sunday through
Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation likely needed later this morning through the
evening hours.

GMZ430-432-435-450-452-455-470-472-475-041100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
515 AM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
South to southeasterly winds will continue strengthening today
ahead of the next cold front this evening and early Thursday
morning. Moderate to strong offshore flow is expected behind the
cold front. Small craft advisories are in effect for all marine
zones.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Moderate to strong offshore flow will continue behind the cold
front on Thursday, subsiding on Friday. Small craft advisories
will continue into Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation likely needed later this morning through the
evening hours.

In the hours before

Local storm report, May 3, 3:18 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
318 PM CDT WED MAY 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     HAIL             PECAN ISLAND            29.65N 92.45W
05/03/2017  E1.75 INCH       VERMILION          LA   PUBLIC

&&
Local storm report, May 3, 3:31 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT WED MAY 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     FLASH FLOOD      4 NE EDGERLY            30.28N 93.47W
05/03/2017                   CALCASIEU          LA   MESONET

            STREAM GAUGE SHOWS WATER SEVERAL FEET OVER THE ROAD.

&&
Local storm report, May 3, 3:37 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 PM CDT WED MAY 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     TSTM WND DMG     FRANKLIN                29.80N 91.51W
05/03/2017                   ST. MARY           LA   PUBLIC

            SOCIAL MEDIA PHOTO SHOWS A SMALL METAL SHED BLOWN ACROSS
            VERDUN LANE. TIME ESTIMATED VIA RADAR.

&&

RACKLEY
Special weather statement, May 3, 4:39 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
439 PM CDT WED MAY 3 2017

LAZ030-031-041-032215-
Calcasieu LA-Allen LA-Beauregard LA-
439 PM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD...
NORTHWESTERN CALCASIEU AND SOUTHERN ALLEN PARISHES UNTIL 515 PM
CDT...

At 438 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oretta, or near De Quincy, moving east at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kinder, Oberlin, Reeves, Dry Creek, De Quincy, Mittie, Ragley,
Dequincy, Longville, Harmony, Leblanc and Oretta.

A tornado watch remains in effect until 500 PM CDT for southwestern
Louisiana.

LAT...LON 3075 9270 3049 9265 3049 9277 3047 9278
      3042 9347 3062 9348
TIME...MOT...LOC 2138Z 260DEG 43KT 3052 9340

06
Special weather statement, May 3, 5:16 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
516 PM CDT WED MAY 3 2017

LAZ031>033-042-043-032300-
Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-Allen LA-
516 PM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON DAVIS...
SOUTHWESTERN EVANGELINE...NORTHERN ACADIA...WEST CENTRAL ST. LANDRY
AND SOUTHEASTERN ALLEN PARISHES UNTIL 600 PM CDT...

At 516 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kinder to near Fenton. Movement was east
at 60 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Opelousas, Eunice, Church Point, Kinder, Basile, Iota, Elton,
Evangeline, Mowata, Maxie, Savoy, Duralde, Egan, Pine Island,
Lawtell, Swords, Richard and Hathaway.

A severe thunderstorm watch remains in effect until midnight CDT for
central and southwestern Louisiana.

LAT...LON 3021 9244 3041 9302 3061 9282 3051 9212
TIME...MOT...LOC 2216Z 276DEG 52KT 3049 9278 3041 9290

06
Local storm report, May 3, 5:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CDT WED MAY 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     HAIL             ENE WILDWOOD            30.52N 94.44W
05/03/2017  E1.00 INCH       HARDIN             TX   PUBLIC

            SOCIAL MEDIA PICTURE OF APPROXIMATELY QUARTER SIZED HAIL.

0655 AM     HAIL             WARREN                  30.61N 94.41W
05/03/2017  E1.75 INCH       TYLER              TX   PUBLIC

            MULTIPLE PICUTRES OF LARGE HAIL POSTED TO NEWS CHANNEL
            SOCIAL MEDIA PAGE

0658 AM     HAIL             WARREN                  30.61N 94.41W
05/03/2017  E1.75 INCH       TYLER              TX   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZE HAIL IN WARREN.

0723 AM     TSTM WND DMG     JOHNSONS BAYOU          29.77N 93.66W
05/03/2017                   CAMERON            LA   LAW ENFORCEMENT

            SHERIFFS OFFICE RELAYED REPORT OF FLIPPED RV WITH SMALL
            SHED DAMAGED NEARBY

0730 AM     HAIL             KOUNTZE                 30.37N 94.32W
05/03/2017  E1.00 INCH       HARDIN             TX   PUBLIC

            PUBLIC RELAYED PHOTOS OF ESTIMATED QUARTER SIZED HAIL
            NEAR VILLAGE MILLS IN KOUNTZE. TIME ESTIMATED VIA RADAR.

0737 AM     TSTM WND DMG     KOUNTZE                 30.37N 94.32W
05/03/2017                   HARDIN             TX   LAW ENFORCEMENT

            DISPATCH RELAYED REPORT OF DAMAGE TO CARPORT COVERS
            BEHIND CITY HALL.

0808 AM     HAIL             KINDER                  30.49N 92.85W
05/03/2017  E1.00 INCH       ALLEN              LA   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL NEAR KINDER.

0810 AM     TSTM WND DMG     KINDER                  30.49N 92.85W
05/03/2017                   ALLEN              LA   PUBLIC

            PHOTO OF TREE DOWN IN KINDER. TIME ESTIMATED BY RADAR.

0810 AM     HAIL             KINDER                  30.49N 92.85W
05/03/2017  E1.75 INCH       ALLEN              LA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED GOLF BALL SIZED HAIL IN KINDER
            FOR APPROXIMATELY 5-8 MINUTES.

0841 AM     HAIL             OAKDALE                 30.82N 92.66W
05/03/2017  E1.75 INCH       ALLEN              LA   PUBLIC

            SOCIAL MEDIA PICTURE OF HAIL APPROXIMATELY NEAR GOLF BALL
            SIZE. TIME ESTIMATED BY RADAR.

0844 AM     HAIL             OAKDALE                 30.82N 92.66W
05/03/2017  E1.75 INCH       ALLEN              LA   PUBLIC

            PUBLIC RELAYED PHOTO VIA SOCIAL MEDIA OF ESTIMATED
            GOLFBALL SIZED HAIL IN OAKDALE. TIME ESTIMATED FROM
            RADAR.

0849 AM     HAIL             PECAN ISLAND            29.65N 92.45W
05/03/2017  E1.75 INCH       VERMILION          LA   PUBLIC

0850 AM     TSTM WND DMG     PECAN ISLAND            29.65N 92.45W
05/03/2017                   VERMILION          LA   EMERGENCY MNGR

            EMERGENCY MANAGEMENT RELAYED REPORT OF PROPERTY DAMAGE...
            WINDOWS BROKEN AND SIDING TORN ON AT LEAST ONE STRUCTURE.
            POSSIBLE TORNADO DAMAGE. TIME ESTIMATED.

0856 AM     HAIL             GLENMORA                30.97N 92.58W
05/03/2017  E1.75 INCH       RAPIDES            LA   PUBLIC

            PUBLIC POSTED PHOTO OF ESTIMATED GOLFBALL SIZED HAIL NEAR
            GLENMORA. TIME EST. VIA RADAR.

0905 AM     HAIL             LAKE CHARLES            30.21N 93.20W
05/03/2017  E0.50 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORTED MARBLE SIZED HAIL IN LAKE CHARLES. TIME
            ESTIMATED VIA RADAR.

0905 AM     HAIL             2 E FOREST HILL         31.05N 92.49W
05/03/2017  E2.75 INCH       RAPIDES            LA   PUBLIC

            MULTIPLE PUBLIC SOCIAL MEDIA POSTS SHOWED HAIL ESTIMATED
            AT TENNIS TO BASEBALL SIZED HAIL NEAR FOREST HILL. TIME
            ESTIMATED BY RADAR.

0905 AM     HAIL             FOREST HILL             31.05N 92.52W
05/03/2017  E2.00 INCH       RAPIDES            LA   PUBLIC

            PUBLIC RELAYED PHOTOS OF ESTIMATED 2 INCH SIZED HAIL NEAR
            FOREST HILL VIA SOCIAL MEDIA. TIME ESTIMATED VIA RADAR.

0906 AM     HAIL             FOREST HILL             31.05N 92.52W
05/03/2017  E2.50 INCH       RAPIDES            LA   PUBLIC

            MULTIPLE SOCIAL MEDIA PICTURES OF LARGE HAIL NEAR TENNIS
            BALL SIZE. TIME ESTIMATED BY RADAR.

0908 AM     HAIL             SSE FOREST HILL         31.05N 92.52W
05/03/2017  E2.00 INCH       RAPIDES            LA   COCORAHS

            COCORAHS SPOTTER REPORTED 2 INCH HAIL AND BROKEN
            WINDSHIELD IN FOREST HILL.

0955 AM     MARINE TSTM WIND 38 SSW BURNS POINT      29.11N 91.87W
05/03/2017  M53.00 MPH       GMZ455             LA   AWOS

            REPORT FROM AWOS KSCF IN SOUTH MARSH ISLAND BLOCK 268.

0956 AM     HAIL             GLENMORA                30.97N 92.58W
05/03/2017  E1.25 INCH       RAPIDES            LA   PUBLIC

1000 AM     MARINE TSTM WIND 17 ESE FRESHWATER CITY  29.44N 92.06W
05/03/2017  M38.00 MPH       GMZ455             LA   C-MAN STATION

1015 AM     HAIL             1 S LAFAYETTE           30.20N 92.03W
05/03/2017  E0.25 INCH       LAFAYETTE          LA   AMATEUR RADIO

            HAM RADIO REPORTED PEA SIZED HAIL IN SOUTH LAFAYETTE.

1021 AM     HAIL             LAKE CHARLES            30.21N 93.20W
05/03/2017  E1.00 INCH       CALCASIEU          LA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORT OF QUARTER SIZE HAIL AT SAMS CLUB
            OFF OF I-210 IN LAKE CHARLES.

1030 AM     HAIL             INTRACOASTAL CITY       29.78N 92.16W
05/03/2017  E1.75 INCH       VERMILION          LA   PUBLIC

            PUBLIC REPORT OF GOLF BALL SIZED HAIL.

1035 AM     HAIL             LAKE CHARLES            30.21N 93.20W
05/03/2017  E1.00 INCH       CALCASIEU          LA   PUBLIC

            QUARTER SIZED HAIL REPORTED BY PUBLIC AT 19TH ST. IN LAKE
            CHARLES

1035 AM     FLASH FLOOD      SULPHUR                 30.23N 93.36W
05/03/2017                   CALCASIEU          LA   PUBLIC

            ARENA RD. AT RUTH ST. REPORTED TO BE IMPASSABLE DUE TO
            EXCESSIVE RAIN.

1035 AM     HAIL             3 E LAKE CHARLES        30.21N 93.15W
05/03/2017  E0.50 INCH       CALCASIEU          LA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED HALF-INCH SIZED HAIL ALONG WITH
            40MPH WINDS.

1050 AM     TSTM WND DMG     LACASSINE               30.24N 92.92W
05/03/2017                   JEFFERSON DAVIS    LA   PUBLIC

            PUBLIC REPORTED TIN ROOF BLOWN OFF CARPORT ALONG HWY 101
            VIA SOCIAL MEDIA.

1050 AM     TSTM WND DMG     LACASSINE               30.24N 92.92W
05/03/2017                   JEFFERSON DAVIS    LA   PUBLIC

            PUBLIC REPORTED TIN ROOF TORN OFF OF CARPORT ALONG HWY
            101 IN LACASSINE VIA SOCIAL MEDIA.

1100 AM     TSTM WND DMG     LYONS POINT             30.09N 92.38W
05/03/2017                   ACADIA             LA   TRAINED SPOTTER

            ROOFS PARTIALLY BLOWN OFF OF HOUSES.

1105 AM     HAIL             2 NW FRANKLIN           29.82N 91.54W
05/03/2017  E1.75 INCH       ST. MARY           LA   TRAINED SPOTTER

            SPOTTER REPORT OF GOLF BALL SIZED HAIL WHICH BUSTED
            WINDSHEILD OF TRUCK.

1109 AM     FLASH FLOOD      LAFAYETTE               30.22N 92.03W
05/03/2017                   LAFAYETTE          LA   PUBLIC

            REPORT OF A COUPLE OF CARS STALLED ON JOHNSON ST. WITH
            WATER ABOUT A FOOT DEEP.

1130 AM     FLASH FLOOD      LAFAYETTE               30.22N 92.03W
05/03/2017                   LAFAYETTE          LA   DEPT OF HIGHWAYS

            LAFAYETTE TRAFFIC CAMERA SHOWED HIGH WATER OVER
            AMBASSADOR AT ROBLEY.

1130 AM     FLASH FLOOD      BUNA                    30.44N 93.96W
05/03/2017                   JASPER             TX   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED HWY 62 WAS IMPASSABLE DUE
            TO WATER OVER THE ROAD.

1130 AM     FLASH FLOOD      BUNA                    30.44N 93.96W
05/03/2017                   JASPER             TX   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED HIGH WATER AND DEBRIS ON
            COUNTY RD 839 AT 96.

1130 AM     FLASH FLOOD      BUNA                    30.44N 93.96W
05/03/2017                   JASPER             TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED FLOODING ON NORTH AND
            SOUTHBOUND US 96. HIGHWAY IMPASSABLE.

1130 AM     FLASH FLOOD      BUNA                    30.44N 93.96W
05/03/2017                   JASPER             TX   PUBLIC

            BUNA ELEMENTARY REPORTED 6.37 INCHES OF RAINFALL.

1205 PM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
05/03/2017                   CALCASIEU          LA   PUBLIC

            PUBLIC REPORTED STALLED CARS AND WATER TO TOP OF TRUCK
            TIRES ON KIRKMAN VIA SOCIAL MEDIA.

1210 PM     HAIL             SW MAURICE              30.11N 92.12W
05/03/2017  E0.88 INCH       VERMILION          LA   PUBLIC

            PUBLIC REPORTED DIME TO NICKEL SIZE HAIL SW OF MAURICE.

1216 PM     FLASH FLOOD      LAFAYETTE               30.22N 92.03W
05/03/2017                   LAFAYETTE          LA   BROADCAST MEDIA

            BROADCAST MEDIA VIDEO VIA SOCIAL MEDIA SHOWED WATER UP TO
            HEADLIGHTS ON CARS AT THE CORNER OF DULLES AND
            AMBASSADOR.

1220 PM     HAIL             FRANKLIN                29.80N 91.51W
05/03/2017  E1.75 INCH       ST. MARY           LA   PUBLIC

1224 PM     HAIL             1 SE FRANKLIN           29.79N 91.50W
05/03/2017  E1.75 INCH       ST. MARY           LA   TRAINED SPOTTER

1230 PM     MARINE TSTM WIND CYPREMORT POINT         29.73N 91.84W
05/03/2017  M47.00 MPH       ST. MARY           LA   C-MAN STATION

1230 PM     MARINE TSTM WIND CYPREMORT POINT         29.73N 91.84W
05/03/2017  M47.00 MPH       ST. MARY           LA   C-MAN STATION

1247 PM     FLASH FLOOD      SULPHUR                 30.23N 93.36W
05/03/2017                   CALCASIEU          LA   PUBLIC

            NUMEROUS STREETS FLOODED.

1253 PM     TSTM WND DMG     FRANKLIN                29.80N 91.51W
05/03/2017                   ST. MARY           LA   PUBLIC

            SOCIAL MEDIA PHOTO SHOWS A SMALL METAL SHED BLOWN ACROSS
            VERDUN LANE. TIME ESTIMATED VIA RADAR.

0102 PM     FLASH FLOOD      BUNA                    30.44N 93.96W
05/03/2017                   JASPER             TX   BROADCAST MEDIA

            PICTURES OF GAS STATION FLOODED IN BUNA.

0115 PM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
05/03/2017                   CALCASIEU          LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 50+ CARS STALLED IN HIGH WATER
            ACROSS LAKE CHARLES.

0118 PM     MARINE TSTM WIND 14 SE BURNS POINT       29.45N 91.34W
05/03/2017  M39.00 MPH       ST. MARY           LA   C-MAN STATION

            WIND GUST TO 42 MPH AT 124 PM.

0125 PM     HAIL             PATTERSON               29.69N 91.31W
05/03/2017  M0.50 INCH       ST. MARY           LA   LAW ENFORCEMENT

            PATTERSON POLICE DEPARTMENT REPORTS DIME SIZED HAIL.

0152 PM     FLASH FLOOD      2 E SULPHUR             30.23N 93.32W
05/03/2017                   CALCASIEU          LA   PUBLIC

            PICUTRES OF NUMEROUS HOMES FLOODED IN EAST SULPHUR.

0211 PM     FLASH FLOOD      NEW IBERIA              30.01N 91.82W
05/03/2017                   IBERIA             LA   EMERGENCY MNGR

            IBERIA SO IS REPORTING NUMEROUS ROADS FLOODED.

0314 PM     FLASH FLOOD      LYDIA                   29.92N 91.78W
05/03/2017                   IBERIA             LA   DEPT OF HIGHWAYS

            LA 83 FLOODED AND CLOSED.

0329 PM     FLASH FLOOD      4 NE EDGERLY            30.28N 93.47W
05/03/2017                   CALCASIEU          LA   MESONET

            STREAM GAUGE SHOWS WATER SEVERAL FEET OVER THE ROAD.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:10 AM CDTCoastal Flood AdvisoryLCH20 hr
May 3, 4:10 AM CDTWind AdvisoryLCH17 hr
May 3, 6:20 AM CDTSpecial Weather StatementLCHHardin, Tyler55 min
May 3, 6:26 AM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Tyler64 min
May 3, 7:14 AM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Tyler46 min
May 3, 7:29 AM CDTTornado WarningLCHHardin31 min
May 3, 7:44 AM CDTTornado WarningLCHHardin, Jasper46 min
May 3, 8:30 AM CDTTornado WarningLCHJasper, Newton45 min
May 3, 8:33 AM CDTFlash Flood WarningLCHHardin, Jasper, Tyler3 hr
May 3, 9:07 AM CDTFlash Flood WarningLCHJasper, Newton2 hr
May 3, 11:26 AM CDTFlash Flood WarningLCHHardin, Jasper, Newton, Tyler6 hr
May 3, 2:11 PM CDTRiver Flood WarningLCHNewton, Orange7 days
May 3, 2:31 PM CDTSpecial Weather StatementLCHTyler44 min
May 3, 4:08 PM CDTFlash Flood WarningLCHNewton6 hr
May 3, 6:21 PM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler54 min
May 3, 6:26 PM CDTFlash Flood WarningLCHJasper, Tyler4 hr

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.